MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL COMPONENT LEFT SIZE C; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL COMPONENT LEFT SIZE C; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address tibial loosening approximately fifteen (15) months post-operatively.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona cemented all poly patella 32mm catalog #: 42540000032 lot #: 65270950, persona posterior stabilized narrow cemented femoral component left size 8 catalog #: 42500006401 lot #: 65130927, persona posterior stabilized articular surface left 11mm catalog #: 42511400511 lot #: 65066849, biomet bc r 1x40 us catalog #: 110035368 lot #: az44ak0204.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, b4, b5, b7, g3, g6, h2, h6, h10.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address tibial loosening and pain approximately fifteen (15) months post-operatively.Initial operative notes noted no intraoperative complications.Revision operative notes noted that the patient was being revised to address pain and tibial loosening.During the procedure, the tibia was found to be grossly loose, had subsided into the bone medially and was removed easily.The femoral component was well-fixed and remained implanted.No intraoperative complications were noted.Attempts have been made; however, no additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.Medical records provided were reviewed and confirmed the reported event.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA CEMENTED STEMMED TIBIAL COMPONENT LEFT SIZE C
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17740212
Report Number3007963827-2023-00244
Device Sequence Number12130690
Product Code JWH
UDI-Device Identifier00889024471016
UDI-Public(01)00889024471016(17)320103(10)65294240
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532006401
Device Lot Number65294240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer09/22/2023
12/14/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/17/2023
12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight103 KG